Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Inverse scattering with fixed energy and an inverse eigenvalue problem on the half-line


Author: Miklós Horváth
Journal: Trans. Amer. Math. Soc. 358 (2006), 5161-5177
MSC (2000): Primary 34A55, 34B20; Secondary 34L40, 47A75
DOI: https://doi.org/10.1090/S0002-9947-06-03996-1
Published electronically: June 13, 2006
MathSciNet review: 2231889
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently A. G. Ramm (1999) has shown that a subset of phase shifts $ \delta_l$, $ l=0,1,\ldots$, determines the potential if the indices of the known shifts satisfy the Müntz condition $ \sum_{l\neq0,l\in L}\frac{1}{l}=\infty$. We prove the necessity of this condition in some classes of potentials. The problem is reduced to an inverse eigenvalue problem for the half-line Schrödinger operators.


References [Enhancements On Off] (What's this?)

  • 1. G. Borg, Uniqueness theorems in the spectral theory of $ y''+(\lambda-q(x))y=0$, Proc. 11-th Scandinavian Congress of Mathematicians (Oslo), Johan Grundt Tanums Forlag, 1952, pp. 276-287. MR 0058063 (15:315a)
  • 2. P. L. Duren, The theory of $ H^p$ spaces, Academic Press, New York, 1970. MR 0268655 (42:3552)
  • 3. M. A. Shubin and F. A. Berezin, The Schrödinger equation, Kluwer, Dordrecht, 1991. MR 1186643 (93i:81001)
  • 4. F. Gesztesy and B. Simon, Inverse spectral analysis with partial information on the potential, II. The case of discrete spectrum, Trans. Amer. Math. Soc. 352 (2000), 2765-2787. MR 1694291 (2000j:34019)
  • 5. M. Horváth, Inverse spectral problems and closed exponential systems, Annals of Math. 162 (2005), 885-918. MR 2183284
  • 6. B. M. Levitan, Inverse Sturm-Liouville problems, V.N.U. Science Press, Utrecht, 1987. MR 0933088 (89b:34001)
  • 7. V. A. Marchenko, Sturm-Liouville operators and their applications (in Russian), Naoukova Dumka, Kiev, 1977. MR 0481179 (58:1317)
  • 8. V. A. Marchenko, Some questions in the theory of one-dimensional linear differential operators of the second order I. (in Russian), Trudy Moskov. Mat. Obsc. 1 (1952), 327-420. MR 0058064 (15:315b)
  • 9. A. G. Ramm, An inverse scattering problem with part of the fixed-energy phase shifts, Comm. Math. Phys. 207 (1999), 231-247. MR 1724847 (2000g:34136)
  • 10. G. N. Watson, A treatise on the theory of Bessel functions, Cambridge University Press, Cambridge, 1958. MR 1349110 (96i:33010) (review of 1995 edition)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 34A55, 34B20, 34L40, 47A75

Retrieve articles in all journals with MSC (2000): 34A55, 34B20, 34L40, 47A75


Additional Information

Miklós Horváth
Affiliation: Department for Mathematical Analysis, Institute of Mathematics, Technical University of Budapest, H 1111 Budapest, Műegyetem rkp. 3-9, Hungary
Email: horvath@math.bme.hu

DOI: https://doi.org/10.1090/S0002-9947-06-03996-1
Keywords: Inverse scattering, inverse eigenvalue problem, $m$-function, completeness of exponential systems
Received by editor(s): April 2, 2003
Received by editor(s) in revised form: December 21, 2004
Published electronically: June 13, 2006
Additional Notes: This research was supported by Hungarian NSF Grants OTKA T 32374 and T 37491.
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society